The recent couple of weeks have been increasingly difficult for me. My exercise in personal stock-taking has taken more out of me than I thought it would. The result has been a need to step back awhile and regenerate something inside me. Also, I have found myself in need of some stimulation, which now appears to be on its way. What has this to do with my childhood, you might ask? Simply this.
It feels, after the committed thought and writing of these past few weeks, as if once more I have been sent to my room as a form of deprivation rather than punishment. As I have said before, neither one's Higher Self nor God rewards or punishes; there are only consequences to our actions. Yet, nevertheless, there has still been the same sense of being cut off from the world. But gradually I have perceived that there has always been a solution at hand. That solution has been to begin meditating on subjects which I had not, until now, considered. And those meditations are already beginning to bear fruit.
In addition to this spiritual lassitude has been an increasing worry about my right eye, the one on which surgery was performed a month since. I have to say that Lucy has been imagining things that even my fertile imagination had not considered. The problem has been a gradual but persistent decrease in focussing power, as well as swelling in the fleshy parts around the eye and pain around the orbit. I find that more and more I am needing to wear sunglasses to afford me some relief.
Yesterday, I had an appointment at the clinic, with my eye surgeon. He had barely taken a look at my eye when he said, "Ah! Allergie!" For two weeks following the operation I had regularly taken, three times-a-day, my antibiotic eye drops without any problems. At the same time, and continuing for a further two weeks until yesterday (that's for four weeks for those having trouble with the arithmetic) I have been taking, three times-a-day, a set of drops to relieve me of any eye irritation. I guess you know what's coming next. I am allergic to those drops. The effect of taking the anti-irritant drops has not only been to induce the symptoms described above, but also to increase an inner sense of disorienting alienation.
But not to worry! The treatment has been halted, and an optometry test has shown my eye to be functionally much improved. And if I may borrow a line from Shakespeare's "Richard II", "Thomas is himself again," or nearly so. My period of inner quiet will continue awhile yet, but 'things, they are a-changing.'